Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 62, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 24, 2011, 5:36 PM EDT for White County, Indiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2011, 5:36 PM EDT (21:36 UTC)
- Expired
- May 24, 2011, 6:16 PM EDT
- In force
- 40 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County White County, IN
The radar
The Northern Indiana radar (KIWX), 123 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 518 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
145
WUUS53 KIWX 242136
SVRIWX
INC181-242230-
/O.NEW.KIWX.SV.W.0062.110524T2136Z-110524T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
536 PM EDT TUE MAY 24 2011
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WHITE COUNTY IN NORTHWEST INDIANA...
* UNTIL 630 PM EDT/530 PM CDT/
* AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED
4 MILES NORTH OF WOLCOTT...OR 10 MILES SOUTHEAST OF RENSSELAER...
AND MOVING NORTHEAST AT 10 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
MONON...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE LEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4085 8710 4085 8699 4092 8698 4092 8679
4082 8686 4074 8705 4078 8708
TIME...MOT...LOC 2136Z 234DEG 9KT 4082 8704
WIND...HAIL 60MPH 1.00IN
$$3 follow-up statements
808
WWUS53 KIWX 242142
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
542 PM EDT TUE MAY 24 2011
INC181-242230-
/O.CON.KIWX.SV.W.0062.000000T0000Z-110524T2230Z/
WHITE IN-
542 PM EDT TUE MAY 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM
EDT/530 PM CDT/ FOR NORTHWESTERN WHITE COUNTY...
AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED 6 MILES NORTH OF WOLCOTT...OR ABOUT 10 MILES SOUTHEAST OF
RENSSELAER...AND MOVING NORTHEAST AT 10 MPH. TAKE SHELTER
IMMEDIATELY.
LOCATIONS IMPACTED INCLUDE...
MONON AND LEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4085 8710 4085 8699 4092 8698 4092 8679
4082 8686 4074 8705 4078 8708
TIME...MOT...LOC 2142Z 234DEG 9KT 4084 8700
WIND...HAIL 60MPH 1.75IN
$$515
WWUS53 KIWX 242154
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
554 PM EDT TUE MAY 24 2011
INC181-242230-
/O.CON.KIWX.SV.W.0062.000000T0000Z-110524T2230Z/
WHITE IN-
554 PM EDT TUE MAY 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM
EDT/530 PM CDT/ FOR NORTH CENTRAL WHITE COUNTY...
AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED 3 MILES WEST OF MONON...OR ABOUT 12 MILES SOUTHEAST OF
RENSSELAER...AND MOVING NORTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
MONON...
LEE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4085 8701 4085 8699 4092 8698 4092 8679
4082 8686 4080 8697 4081 8699
TIME...MOT...LOC 2154Z 236DEG 25KT 4088 8693
WIND...HAIL 60MPH 1.75IN
$$775
WWUS53 KIWX 242216
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
616 PM EDT TUE MAY 24 2011
INC181-242225-
/O.CAN.KIWX.SV.W.0062.000000T0000Z-110524T2230Z/
WHITE IN-
616 PM EDT TUE MAY 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WHITE COUNTY IS
CANCELLED...
AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED OR
MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
THIS STORM LIKELY PRODUCED HAIL UP TO THE SIZE OF GOLF BALLS IN
RURAL NORTHWEST WHITE COUNTY NEAR THE TOWN OF LEE. IF YOU OBSERVED
HAIL FALLING...PLEASE REPORT IT TO LAW ENFORCEMENT FOR RELAY TO THE
WEATHER SERVICE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4085 8701 4085 8699 4092 8698 4092 8679
4082 8686 4080 8697 4081 8699
TIME...MOT...LOC 2215Z 236DEG 25KT 4096 8677
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:22 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, May 24, 3:22 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 322 PM EDT TUE MAY 24 2011 .SHORT TERM TONIGHT THROUGH THURSDAY MORNING... UNSETTLED PATTERN TO PERSIST THROUGH THE PERIOD AS THE NEXT IN SERIES OF SYSTEMS EJECTS OUT OF THE PLAINS INTO THE GREAT LAKES REGION. IN THE NEAR TERM...SHORTWAVE OVER WISCONSIN HAS SHIFTED ACROSS LAKE MICHIGAN AND THIS HAS TRIGGERED CONVECTION ALONG A WEAK FRONTAL BOUNDARY. THIS BOUNDARY IS EVIDENT IN THE SURFACE TEMPERATURE AND WINDS WITH PRONOUNCED CONVERGENCE FROM NORTH CENTRAL ILLINOIS INTO SOUTHERN MICHIGAN. WIND PROFILES WOULD SUPPORT SLOW MOVING STORMS/REDEVELOPING ALONG THE BOUNDARY. SHOULD SEE THIS SHIFT SOUTH AND END AFTER SUNSET TONIGHT. THE NEXT SYSTEM EJECTS OUT OF THE PLAINS AND THIS WILL BE THE MORE LIKELY TO PRODUCE STRONG TO SEVERE THUNDERSTORMS OVER THE FORECAST AREA. MODELS ARE IN GENERAL AGREEMENT WITH THE SYSTEM EJECTING THROUGH...BUT THE USUAL TIMING AND PLACEMENT ISSUES LEND SOME UNCERTAINTY TO THE PLACEMENT OF THE MOST SIGNIFICANT THREAT. PRECIPITABLE WATER AMOUNTS ARE QUITE HIGH WITH ALL THE MODELS AND GIVEN THE RECENT ROUND OF RAINFALL THAT OCCURRED SUNDAY/MONDAY WILL HAVE TO CLOSELY MONITOR THE RAINFALL AMOUNTS WITH THIS EVENT. AT THIS TIME WILL CONTINUE SEVERE THREAT IN THE HAZARDOUS WEATHER OUTLOOK AND MAINTAIN CURRENT TIMING AND PLACEMENT IN THE GRIDDED FORECAST. && .LONG TERM.../THURSDAY THROUGH TUESDAY/ STRONG BUT OCCLUDING AND WKNG LOW WILL MOVE NE INTO OUR AREA THU. MOIST AIRMASS SHOULD REMAIN IN PLACE OVER THE AREA THU WITH LOW LEVEL MOISTURE CONVERGENCE ALONG OCCLUDED AND WARM FRONTS ALONG WITH UPR LEVEL Q VECTOR CONVERGENCE PROVIDING FORCING. APCHG UPR LOW SHOULD ALSO HELP DESTABILIZE AIRMASS... THOUGH CLOUD COVER WILL PRBLY INHIBIT DESTABILIZATION AT LEAST SOMEWHAT. DEEP LAYER SHEAR PROGGED AROUND 40KT MAINLY ACROSS SE 1/2 OF CWA SHOULD SUPPORT SVR STORMS IF SUFFICIENT DESTABILIZATION IS REALIZED. SMALL MBE VECTORS AND MOIST AIRMASS WITH PWAT NR 1.50 INCHES ALSO SUGGEST POTENTIAL FOR BACKBUILDING STORMS WITH LOCALLY HEAVY RAINFALL. SHOWERS/HVY RAIN/SVR THREAT WILL DIMINISH THU NGT AS LOW LIFTS NE INTO SERN MI AND DIURNAL COOLING AND DVLPG LOW LEVEL CAA STABILIZES AIRMASS. STILL... PROSPECTS FOR SHOWERS CONTG INTO EVE AND POTENTIAL FOR SOME LIGHT RAIN IN THE CAA REGIME OVERNIGHT FAVORABLE ENOUGH TO BUMP UP POPS INTO LIKELY RANGE THU NGT. LOW WILL MOVE INTO SERN ONTARIO FRIDAY. LOW LEVEL CAA IN ITS WAKE SHOULD RESULT IN COOLER THAN NORMAL DAY WITH CONSIDERABLE CLOUDS AND A CHC OF OCNL LINGERING LIGHT RAIN. ANOTHER SHRTWV EXPECTED TO MOVE INTO THE UPR GRTLKS FRI NGT. CONSIDERABLE DIFFERENCES AMONG MEDIUM RANGE MODELS ON TIMING/STRENGTH OF THIS FEATURE REMAIN. GFS CONTS TO BE STRONGER/FASTER WITH THE SYSTEM SUGGESTING CHC OF SHOWERS WITH THE CDFNT EARLY SAT AND AGAIN AS THE FRONT LIFT BACK NORTH EARLY SUNDAY WHILE SLOWER/WEAKER ECMWF INDICATES FRONT/FORCING/SHOWERS WILL REMAIN NW OF OUR CWA. FOR NOW MAINTAINED GOING LOW CHC SHOWERS IN GRIDS FOR FRI NGT-SAT NGT. IN EITHER CASE IN THE WAKE OF THIS SYSTEM, SUMMERLIKE UPR RIDGE EXPECTED TO BEGIN BUILDING OVER THE ERN U.S.. HOW FAST THIS OCCURS AND THE EXACT PLACEMENT OF THE UPR LEVEL HIGH A MATTER OF CONTENTION BTWN MEDIUM RANGE MODELS BUT GOOD CONSENSUS ON TEMPS WELL ABOVE NORMAL EARLY NEXT WEEK WITH LITTLE OR NO PRECIP. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...LEWIS LONG TERM...JT AVIATION...LEWIS
Hazardous weather outlook, May 24, 3:38 PM EDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 338 PM EDT TUE MAY 24 2011 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-251945- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 338 PM EDT TUE MAY 24 2011 /238 PM CDT TUE MAY 24 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON INTO TONIGHT...PRIMARILY ALONG AND SOUTH OF US HIGHWAY 30. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE LIKELY WEDNESDAY INTO THURSDAY. THERE IS A SIGNIFICANT CHANCE OF SEVERE STORMS LATE WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. DAMAGING WIND GUSTS AND LARGE HAIL ARE THE MAIN THREATS...HOWEVER AN ISOLATED TORNADO CAN NOT BE RULED OUT AT THIS TIME. RAINFALL WEDNESDAY NIGHT AND THURSDAY WILL INCREASE THE RISK FOR FLOODING OF LOCAL RIVERS...CREEKS AND STREAMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-MIZ077-251945- LA PORTE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 338 PM EDT TUE MAY 24 2011 /238 PM CDT TUE MAY 24 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SMALL CHANCE OF THUNDERSTORMS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE LIKELY WEDNESDAY INTO THURSDAY. THERE IS A SIGNIFICANT CHANCE OF SEVERE STORMS LATE WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. DAMAGING WIND GUSTS AND LARGE HAIL ARE THE MAIN THREATS...HOWEVER AN ISOLATED TORNADO CAN NOT BE RULED OUT AT THIS TIME. RAINFALL WEDNESDAY NIGHT AND THURSDAY WILL INCREASE THE RISK FOR FLOODING OF LOCAL RIVERS...CREEKS AND STREAMS. THERE IS A HIGH RISK OF RIP CURRENTS THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-251945- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 338 PM EDT TUE MAY 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SMALL CHANCE OF THUNDERSTORMS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE LIKELY WEDNESDAY INTO THURSDAY. THERE IS A SIGNIFICANT CHANCE THAT STORMS WILL BE SEVERE LATE WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. WIND GUSTS TO 50 KNOTS AND LARGE HAIL ARE THE MAIN THREATS. HIGH WAVES ARE POSSIBLE IN AND NEAR STORMS. THERE IS A HIGH RISK OF RIP CURRENTS THURSDAY AND FRIDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, May 24, 3:36 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
336 PM EDT TUE MAY 24 2011
INZ032>034-242000-
BLACKFORD IN-GRANT IN-JAY IN-
336 PM EDT TUE MAY 24 2011
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN BLACKFORD...JAY AND
SOUTHEASTERN GRANT COUNTIES...
AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR UPLAND...MOVING EAST AT 20 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE
WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
HARTFORD CITY...
DUNKIRK...REDKEY AND MILL GROVE...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4032 8522 4039 8522 4040 8550 4048 8553
4056 8480 4032 8480
TIME...MOT...LOC 1936Z 278DEG 16KT 4043 8545Special weather statement, May 24, 4:15 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
415 PM EDT TUE MAY 24 2011
INZ008-009-017-018-OHZ004-005-015-016-242115-
ALLEN IN-DE KALB IN-DEFIANCE OH-HENRY OH-NOBLE IN-PAULDING OH-PUTNAM
OH-WHITLEY IN-
415 PM EDT TUE MAY 24 2011
...SHOWERS WITH FUNNEL CLOUDS MOVING THROUGH NORTHEAST INDIANA AND
NORTHWEST OHIO...
AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND A FEW THUNDERSTORMS FROM FORT WAYNE INDIANA TO DESHLER
OHIO...MOVING EAST AT 15 MPH. THESE SHOWERS AND FEW THUNDERSTORMS
HAVE BEEN PRODUCING FUNNEL CLOUDS. THE ATMOSPHERE IS CONDUCIVE TO
FUNNEL CLOUD FORMATION AND BRIEF BUT WEAK TORNADOES COULD OCCUR IF
ONE OF THESE FUNNELS REACHES THE GROUND. IF YOU OBSERVE A FUNNEL
CLOUD...TAKE COVER IMMEDIATELY AND REPORT TO LAW ENFORCEMENT.
FUNNEL CLOUDS...PEA SIZE HAIL...WINDS UP TO 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE
WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
PAULDING...
WORSTVILLE AND MARK CENTER...
CECIL AND TIPTON...
BRICETON...
SHERWOOD...
LATTY...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4098 8440 4099 8440 4099 8447 4108 8534
4127 8534 4131 8388 4093 8387
TIME...MOT...LOC 2012Z 281DEG 10KT 4119 8470Special weather statement, May 24, 5:17 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 517 PM EDT TUE MAY 24 2011 INZ018-OHZ004-005-015-016-024-242215- ALLEN IN-DEFIANCE OH-HENRY OH-PAULDING OH-PUTNAM OH-VAN WERT OH- 517 PM EDT TUE MAY 24 2011 ......SHOWERS WITH FUNNEL CLOUDS MOVING THROUGH NORTHEAST INDIANA AND NORTHWEST OHIO...... AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND A FEW THUNDERSTORMS FROM FORT WAYNE INDIANA TO DESHLER OHIO...MOVING SLOWLY EAST SOUTHEAST AT 15 MPH. THESE SHOWERS AND FEW THUNDERSTORMS HAVE BEEN PRODUCING A FEW FUNNEL CLOUDS. THE ATMOSPHERE IS CONDUCIVE TO FUNNEL CLOUD FORMATION AND BRIEF BUT WEAK TORNADOES COULD OCCUR IF ONE OF THESE FUNNELS REACHES THE GROUND. IF YOU OBSERVE A FUNNEL CLOUD...TAKE COVER IMMEDIATELY AND REPORT TO LAW ENFORCEMENT. FUNNEL CLOUDS...PEA SIZE HAIL...WINDS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... FORT WAYNE... NEW HAVEN... ARCOLA AND ABOITE... ROLLING HILLS... WALLEN AND NINE MILE... YODER... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4092 8533 4117 8533 4127 8389 4092 8388 TIME...MOT...LOC 2115Z 284DEG 12KT 4109 8531
Special weather statement, May 24, 5:22 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
522 PM EDT TUE MAY 24 2011
INZ020-242215-
WHITE IN-
522 PM EDT TUE MAY 24 2011
...STRONG THUNDERSTORMS MOVING INTO WESTERN WHITE COUNTY...
AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WOLCOTT...OR 11 MILES SOUTH OF RENSSELAER...
MOVING EAST AT 15 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE
WITH THIS STORM. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE
POSSIBLE WITH THIS SLOW MOVING STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
MONTICELLO...
MONON...
LEE...
REYNOLDS...SMITHSON AND CHALMERS...
INDIANA BEACH AND NORWAY...
SITKA AND BUFFALO...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4084 8700 4085 8698 4092 8698 4091 8663
4074 8675 4072 8677 4068 8677 4068 8678
4063 8678 4071 8710 4084 8710
TIME...MOT...LOC 2121Z 257DEG 22KT 4079 8705The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 10:51 PM EDT | River Flood Watch | IWX | Cass, Miami, Wabash | 11 hr |
| May 23, 10:51 PM EDT | River Flood Watch | IWX | Allen, DeKalb | 43 hr |
| May 23, 11:05 PM EDT | River Flood Warning | IWX | Allen, Huntington, Wabash | 9 hr |
| May 23, 11:13 PM EDT | Special Weather Statement | IWX | Fulton | 17 min |
| May 24, 9:56 AM EDT | River Flood Warning | IWX | Adams, Allen | 8 days |
| May 24, 3:36 PM EDT | Special Weather Statement | IWX | Blackford, Jay | 24 min |
| May 24, 4:15 PM EDT | Special Weather Statement | IWX | Allen | 60 min |
| May 24, 5:17 PM EDT | Special Weather Statement | IWX | Allen | 58 min |
| May 24, 5:22 PM EDT | Special Weather Statement | IWX | White | 53 min |
| May 24, 6:13 PM EDT | Special Weather Statement | IWX | Pulaski | 62 min |
| May 24, 6:54 PM EDT | Special Weather Statement | IWX | Blackford, Grant | 66 min |
| May 24, 7:02 PM EDT | Severe Thunderstorm Warning | IWX | Grant | 58 min |
| May 24, 7:28 PM EDT | Areal Flood Advisory | IWX | Grant | 2 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.